Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2012, 1:46 AM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 1:46 AM EDT (05:46 UTC)
- Expired
- May 29, 2012, 2:31 AM EDT
- In force
- 45 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, MI, Midland County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:04 AM EDT | TSTM WND GST 50 | 5 S Auburn, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS53 KDTX 290546
SVRDTX
MIC017-111-145-290700-
/O.NEW.KDTX.SV.W.0046.120529T0546Z-120529T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN...
MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 300 AM EDT
* AT 145 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR BRECKENRIDGE...AND MOVING NORTHEAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GORDONVILLE AROUND 155 AM EDT.
POSEYVILLE AND LAPORTE AROUND 200 AM EDT.
FREELAND AND MIDLAND AROUND 205 AM EDT.
AUBURN AROUND 210 AM EDT.
WILLARD AROUND 215 AM EDT.
KAWKAWLIN AROUND 220 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SANFORD... SAGINAW...
PLEASANT VALLEY... PINCONNING... OIL CITY...
MUNGER... MIDLAND... MERRILL...
LINWOOD... KAWKAWLIN... FREELAND...
ESSEXVILLE... BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4391 8391 4387 8392 4385 8390 4375 8394
4367 8389 4363 8374 4361 8370 4340 8370
4333 8438 4346 8438 4347 8461 4364 8461
TIME...MOT...LOC 0546Z 240DEG 39KT 4346 8441
WIND...HAIL 60MPH 0.75IN
$$
KURIMSKI4 follow-up statements
438
WWUS53 KDTX 290556
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 AM EDT TUE MAY 29 2012
MIC017-111-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
MIDLAND MI-SAGINAW MI-BAY MI-
156 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY...NORTHERN
SAGINAW AND MIDLAND COUNTIES UNTIL 300 AM EDT...
AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MIDLAND...MOVING NORTHEAST AT 35
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AUBURN AND WILLARD AROUND 205 AM EDT.
KAWKAWLIN AROUND 215 AM EDT.
BAY CITY STATE RECREATION AREA AND LINWOOD AROUND 220 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SANFORD... SAGINAW...
PLEASANT VALLEY... PINCONNING... OIL CITY...
MUNGER... MIDLAND... MERRILL...
LINWOOD... KAWKAWLIN... FREELAND...
ESSEXVILLE... BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4391 8391 4387 8392 4385 8390 4375 8394
4367 8389 4363 8374 4361 8370 4340 8370
4333 8438 4346 8438 4347 8461 4364 8461
TIME...MOT...LOC 0556Z 238DEG 30KT 4359 8416
WIND...HAIL 60MPH 0.88IN
$$
KURIMSKI033
WWUS53 KDTX 290607
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
207 AM EDT TUE MAY 29 2012
MIC111-290617-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
MIDLAND MI-
207 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4391 8391 4387 8392 4385 8390 4385 8391
4382 8391 4374 8394 4367 8389 4363 8374
4361 8370 4340 8370 4335 8417 4381 8417
TIME...MOT...LOC 0607Z 238DEG 30KT 4364 8405
$$
MIC017-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
207 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY AND
NORTHEASTERN SAGINAW COUNTIES UNTIL 300 AM EDT...
AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR AUBURN...MOVING NORTHEAST AT 35
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KAWKAWLIN AROUND 215 AM EDT.
BAY CITY STATE RECREATION AREA AND LINWOOD AROUND 220 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SAGINAW... PINCONNING...
MUNGER... LINWOOD... KAWKAWLIN...
FREELAND... ESSEXVILLE... BAY CITY...
AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4391 8391 4387 8392 4385 8390 4385 8391
4382 8391 4374 8394 4367 8389 4363 8374
4361 8370 4340 8370 4335 8417 4381 8417
TIME...MOT...LOC 0607Z 238DEG 30KT 4364 8405
WIND...HAIL 60MPH 0.75IN
$$
KURIMSKI703
WWUS53 KDTX 290617
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 AM EDT TUE MAY 29 2012
MIC017-145-290700-
/O.CON.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
217 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAY AND NORTHEASTERN SAGINAW COUNTIES UNTIL 300 AM EDT...
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KAWKAWLIN TO ZILWAUKEE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SAGINAW AND SOUTHEASTERN BAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4375 8407 4380 8403 4380 8392 4379 8392
4374 8394 4367 8389 4363 8374 4361 8370
4340 8370 4336 8403
TIME...MOT...LOC 0618Z 245DEG 42KT 4368 8384 4349 8381
WIND...HAIL 60MPH 0.75IN
$$
KURIMSKI461
WWUS53 KDTX 290631
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 AM EDT TUE MAY 29 2012
MIC017-145-290641-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-120529T0700Z/
SAGINAW MI-BAY MI-
231 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY AND
NORTHEASTERN SAGINAW COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4375 8407 4380 8403 4380 8392 4379 8392
4374 8394 4367 8389 4363 8374 4361 8370
4340 8370 4336 8403
TIME...MOT...LOC 0631Z 245DEG 42KT 4374 8365 4355 8362
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:10 AM EDT, 36 minutes earlier.
Area forecast discussion, May 29, 1:10 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 110 AM EDT TUE MAY 29 2012 .AVIATION... //DISCUSSION... ELONGATED AND INCREASING FRAGMENTED LINE OF SHOWERS AND THUNDERSTORMS SHIFTING DOWNSTREAM OF A COLD FRON NOW EXTENDS FROM JUST WEST OF THE TRI- CITES TO NEAR CHICAGO. LATEST TRENDS PROVIDE CONFIDENCE THAT THUNDER WILL IMPACT MBS EARLY THIS MORNING AND WILL INCLUDE A TEMPO TO HIGHLIGHT THE MOST LIKELY TIME PERIOD. TO THE SOUTH... CONCERN EXISTS THAT COVERAGE WILL TEND TO BECOME MORE LIMITED WITH TIME AS THIS MOISTURE AXIS ARRIVES RIGHT AT THE DIURNAL MINIMUM /08-11Z/. THEREFORE WILL HOLD OFF ON ANY SPECIFIC THUNDER MENTION UNLESS SUBSEQUENT TRENDS SUGGEST OTHERWISE. FAIRLY SUBSTANTIAL LOW LEVEL DRY LAYER WILL TEND TO KEEP CEILINGS OUTSIDE OF ANY STRONGER SHOWERS/STORMS IN VFR. COLD FRONT CLEARS THE AREA BY MID MORNING WITH POST-FRONTAL WINDS SHIFTING TO WESTERLY. DAYTIME HEATING COMBINED WITH SLIGHT COOLING ABOVE THE BOUNDARY LAYER WILL BRING AN EXPANDING HIGH BASED CU FIELD FOR THE AFTERNOON PERIOD. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM COVERAGE EARLY THIS MORNING. * LOW CONFIDENCE IN CEILING BREIFLY FALLING BELOW 5000 FEET 09 TO 14Z THIS MORNING. && .PREV DISCUSSION...ISSUED 345 PM EDT MON MAY 28 2012 SHORT TERM...THIS EVENING AND TONIGHT LOW PRESSURE CENTERED OVER THE NORTHERN GREAT LAKES WILL PULL A COLD FRONT...CURRENTLY OVER CENTRAL WI...THROUGH THE REGION OVERNIGHT PRODUCING SHOWERS AND THUNDERSTORMS. THE FRONT WILL EXIT TO THE EAST AROUND 12Z ENDING THE THREAT OF STORMS. THE QUESTION THAT STILL NEEDS TO BE ASKED IS WHAT WILL HAPPEN THIS EVENING? A PREFRONTAL TROUGH AND WEAK THETA E GRADIENT WILL PASS THROUGH SE MI AROUND 20-22Z. VISIBLE SATELLITE SHOWS THIS FEATURE AS A BAND OF MID LEVEL CLOUDS CURRENTLY OVER WESTERN MI. THESE CLOUDS WILL COOL THE MID LEVELS TO SOME EXTENT BUT THE STRONG CAP BETWEEN 700-800MB...15C ON THE 12Z DTX SOUNDING AND INCREASING SLIGHTLY DURING THE DAY...RESIDES BELOW THIS FEATURE WHICH WILL NOT HELP INITIATION. THESE CLOUDS...IN ADDITION TO SOME DIURNAL CU...HAVE ALSO LIMITED SFC HEATING WHICH WILL WORK AGAINST BREAKING THE CAP. TEMPS RAMPED UP QUICKLY TODAY BUT HAVE SINCE STALLED IN THE LOW 90S. WHILE WATCHING THIS PREFRONTAL ZONE CROSS THROUGH WI TODAY...NOTED IT WAS ABLE TO PRODUCE NOTHING MORE THEN THIS CLOUD BAND. ONCE IT PASSED THROUGH...STORMS STARTED LIGHTING UP ALONG THE STRONGER 700MB THETA E GRADIENT JUST AHEAD OF THE COLD FRONT. SEE A SIMILAR SITUATION OCCURRING OVER SE MI THIS EVENING. WHEN THE THETA E RIDGE REACHES US WE WILL BE SITTING WITH AROUND 1500 J/KG OF CAPE...BULK SHEAR WILL BE INCREASING TO AROUND 30 KNOTS...IMPRESSIVE LOW AND MID LEVEL LAPSE RATES...AND DECENT MOISTURE WITH PWATS AROUND 1.5 INCHES. WITH ALL THAT SAID...WE ARE LOOKING FOR STORMS TO MOST LIKELY HOLD OFF TIL AROUND 00Z WITH BEST CHANCE OF SEVERE STORMS FROM AROUND 00Z-04Z. CAPE PROFILE IS TALL BUT FAIRLY NARROW LEADING TO MORE OF A WIND THREAT WITH THE STORMS. FREEZING LEVELS UP AROUND 13KFT WILL MAKE IT TOUGH TO REACH SVR LIMITS FOR HAIL BUT IT IS NOT OUT OF THE QUESTION. THE UNIDIRECTIONAL SHEAR PROFILE SHOULD CAUSE THE STORMS TO TRANSITION TO MULTICELLULAR IN NATURE. SPC DOES HAVE US IN SLIGHT RISK FOR THE REST OF TODAY AND TONIGHT WHICH STILL SEEMS WARRANTED AT THIS POINT. LONG TERM... TUESDAY THROUGH NEXT MONDAY SHOWERS AND STORMS WILL EXIT SE MICHIGAN SHORTLY AFTER SUNRISE TUESDAY MORNING, CARRIED EASTWARD BY THE FRONT REPRESENTING THE FIRST STAGE OF COOLER TEMPERATURES EXPECTED DURING THE REST OF THE WEEK. THIS BOUNDARY WILL USHER IN AN AIR MASS THAT HAS MORE OF A MOISTURE CONTRAST THAN ONE OF TEMPERATURE, ALTHOUGH MAX TEMPS ARE EXPECTED TO BE KNOCKED DOWN INTO THE 80S, SURFACE DEWPOINT IN THE UPPER 40S TO LOWER 50S BY AFTERNOON WILL BE THE MORE NOTICEABLE CHANGE COMPARED TO THIS AFTERNOON. THE MORE NOTICEABLE TEMPERATURE CHANGE WILL OCCUR TUESDAY NIGHT AS THE MAIN COLD FRONT IS DRAWN SOUTHWARD THROUGH LOWER MICHIGAN AS THE UPPER LEVEL WAVE MOVES FROM LAKE SUPERIOR INTO QUEBEC. BY THIS POINT IN THE FORECAST, THE QUALITY OF MODEL SOLUTIONS LOOKS GOOD GIVEN THE UPPER LEVEL SYSTEM IS PART OF THE HIGHLY AMPLIFIED BUT SLOWLY PROGRESSIVE LONG WAVE PATTERN HAVING RELIABLE PREDICTABILITY. THIS IS REFLECTED IN GOOD AGREEMENT AMONG THE VARIOUS MODEL SOLUTIONS ON THE TIMING AND TRACK OF THE UPPER WAVE THROUGH THE NORTHERN GREAT LAKES AND INTO EASTERN CANADA TUESDAY NIGHT THROUGH WEDNESDAY. THE RESULT WILL BE A DROP IN MAX TEMPS INTO THE 60S OVER MUCH OF THE REGION, A RARE INSTANCE OF BELOW NORMAL VALUES SO FAR THIS MONTH WHICH ARE IN THE LOWER HALF OF THE 70S DURING THE LAST WEEK OF MAY. SURFACE HIGH PRESSURE ASSOCIATED WITH THE COOL CANADIAN AIR MASS WILL BE FIRMLY IN PLACE OVER THE GREAT LAKES THURSDAY AND WILL HELP ENSURE JUNE STARTS OUT ON THE COOL SIDE BY FRIDAY AS WELL. AS HIGH PRESSURE HOLDS ON AT THE SURFACE, COOLER READINGS WILL ALSO BE SUPPORTED BY CLOUDS AND POSSIBLY RAIN SPREADING IN FROM THE SOUTH AS THE NEXT LOW PRESSURE SYSTEM DEVELOPS OVER THE MIDWEST. THIS IS SHOWN IN MODEL DATA TO BE IN THE FORM OF A SHORT WAVE CUTTING UNDER THE UPPER RIDGE OVER CENTRAL CANADA INTO THE NORTHERN PLAINS. THE DEVELOPMENT OF THIS SYSTEM OVER THE MIDWEST LOOKS FINE IN THE MODEL OUTPUT DURING THURSDAY AS THIS IS WHERE THE MAIN REGION OF BAROCLINICITY WILL BE POSITIONED LEAVING LITTLE EVIDENCE TO SUPPRESS POPS IN THE FORECAST THURSDAY NIGHT INTO FRIDAY. THIS IS ESPECIALLY TRUE CONSIDERING THE ECMWF SOLUTION BRINGS QPF THROUGH ALL OF LOWER MICHIGAN BY 12Z FRIDAY AND THEN CLOSES OFF THE UPPER LOW OVER LAKE HURON FRIDAY NIGHT. THE SYSTEM THEN HAS A CHANCE TO LINGER OVER THE EASTERN GREAT LAKES THROUGH SATURDAY BEFORE THE LONG WAVE RIDGE MAKES AN EASTWARD MOVE SUNDAY INTO MONDAY. MARINE... WARM FRONT HAS PASSED WELL TO OUR NORTH LEADING TO GUSTY SOUTH/SOUTHWEST WINDS ACROSS ALL THE LAKES. THESE WINDS WILL RELAX A BIT THIS EVENING AS BETTER MIXING CEASES. A COLD FRONT APPROACHING THE WESTERN GREAT LAKES WILL PASS THROUGH THE REGION OVERNIGHT. WINDS WILL INCREASE SLIGHTLY AND TURN WESTERLY BEHIND THIS FRONT. THE FRONT WILL BRING A CHANCE FOR STRONG THUNDERSTORMS EARLY TONIGHT WITH PRECIPITATION TAPERING OFF TOWARD MORNING. HIGH PRESSURE WILL RETURN FOR THE MID TO LATE WEEK PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...DRK LONG TERM....BT MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 4:00 PM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT MON MAY 28 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-290930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES INTO THE UNUSUALLY WARM AND HUMID AIR FOR THIS TIME OF YEAR IN SOUTHEAST MICHIGAN. THERE IS POTENTIAL FOR SEVERE WEATHER WITH THE MAIN TIME WINDOW BEING BETWEEN 8 PM AND MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND HAIL NEAR 1 INCH WHILE MOVING SOUTHWEST TO NORTHEAST AT 40 MPH. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY DOWNPOURS THAT COULD CAUSE LOCALIZED FLOODING... ESPECIALLY IN THE TRI CITIES REGION THROUGH THE NORTHERN THUMB WHERE HEAVY RAINFALL OCCURRED DURING SUNDAY. WEAKER SHOWERS AND STORMS WILL LINGER THROUGH THE OVERNIGHT HOURS AND THEN EXIT EASTWARD AROUND SUNRISE TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-290930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS A COLD FRONT MOVES INTO THE UNUSUALLY WARM AND HUMID AIR FOR THIS TIME OF YEAR IN SOUTHEAST MICHIGAN. THERE IS POTENTIAL FOR SEVERE WEATHER WITH THE MAIN TIME WINDOW BEING BETWEEN 10 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 KNOTS AND HAIL NEAR 1 INCH WHILE MOVING SOUTHWEST TO NORTHEAST AT 35 KNOTS. WEAKER SHOWERS AND STORMS WILL LINGER THROUGH THE OVERNIGHT HOURS AND THEN EXIT EASTWARD AROUND SUNRISE TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. DRK/BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 29, 12:07 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1207 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG SOUTHFIELD 42.48N 83.26W
05/28/2012 OAKLAND MI AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN. SIZE OF TREES
UNKNOWN.
&&
ADODSONLocal storm report, May 29, 12:12 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 5 SW SALINE 42.13N 83.86W
05/28/2012 WASHTENAW MI BROADCAST MEDIA
TREES DOWN AT THE INTERSECTION OF US12 AND FELDKAMP RD.
SIZE UNKNOWN...CORRECTED FOR TIME
&&
ADODSONSpecial weather statement, May 29, 12:15 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1215 AM EDT TUE MAY 29 2012 MIZ076-083-290445- MONROE MI-WAYNE MI- 1215 AM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND NORTHEASTERN MONROE COUNTIES UNTIL 1245 AM EDT... AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARLETON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... NEW BOSTON AROUND 1225 AM EDT. FLAT ROCK...ROCKWOOD AND SOUTH ROCKWOOD AROUND 1230 AM EDT. BROWNSTOWN TOWNSHIP...WOODHAVEN AND GIBRALTER AROUND 1235 AM EDT. RIVERVIEW...SOUTHGATE...TRENTON...GROSSE ILE AND TAYLOR AROUND 1240 AM EDT. WYANDOTTE AND LINCOLN PARK AROUND 1245 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, May 29, 12:19 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1219 AM EDT TUE MAY 29 2012 MIZ076-083-290445- MONROE MI-WAYNE MI- 1219 AM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE AND NORTHEASTERN MONROE COUNTIES UNTIL 1245 AM EDT... AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARLETON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... NEW BOSTON AROUND 1225 AM EDT. FLAT ROCK...ROCKWOOD AND SOUTH ROCKWOOD AROUND 1230 AM EDT. BROWNSTOWN TOWNSHIP...WOODHAVEN AND GIBRALTER AROUND 1235 AM EDT. RIVERVIEW...SOUTHGATE...TRENTON...GROSSE ILE AND TAYLOR AROUND 1240 AM EDT. WYANDOTTE AND LINCOLN PARK AROUND 1245 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, May 29, 12:40 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1240 AM EDT TUE MAY 29 2012 MIZ047-048-290515- BAY MI-MIDLAND MI- 1240 AM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND NORTHEASTERN MIDLAND COUNTIES UNTIL 115 AM EDT... AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANFORD...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... MOUNT FOREST AND BENTLEY AROUND 1255 AM EDT. PINCONNING AROUND 100 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, May 29, 1:29 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 129 AM EDT TUE MAY 29 2012 MIZ047>049-053>055-060>063-290630- BAY MI-GENESEE MI-HURON MI-LAPEER MI-MIDLAND MI-SAGINAW MI-SANILAC MI-SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI- 129 AM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HURON...TUSCOLA...BAY...NORTHERN ST. CLAIR...SANILAC...NORTHERN SHIAWASSEE...SAGINAW...MIDLAND... NORTHERN LAPEER AND NORTHERN GENESEE COUNTIES UNTIL 230 AM EDT... AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS THE THUMB REGION AND THE SAGINAW VALLEY. THESE STORMS WERE MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROWN CITY... CASS CITY... CASEVILLE... YALE... SANDUSKY... BAD AXE... UBLY... CROSWELL... DECKERVILLE... LAKEPORT... PORT AUSTIN... LEXINGTON... PORT SANILAC... FORESTVILLE... PORT HOPE... HARBOR BEACH... GAGETOWN... OWENDALE... PIGEON... MELVIN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:48 AM EDT | Special Marine Warning | DTX | 52 min | |
| May 29, 10:11 AM EDT | Special Marine Warning | DTX | 37 min | |
| May 29, 10:15 AM EDT | Special Marine Warning | DTX | 41 min | |
| May 29, 7:32 PM EDT | Small Craft Advisory | DTX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.